Hail, Cherry
- When
- July 11, 7:45 AM CST
- Where
- Cherry County, 7.77 mi SSW of (Vtn)miller Fld Vale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.750, -100.620
Large hail fell as morning storms moved across north central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Large hail fell as morning storms moved across north central Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 11, 2:44 AM CST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM CDT SAT JUL 11 2009 .DISCUSSION... WEATHER PATTERN REMAINS UNCHANGED TODAY...WITH NEARLY STATIONARY FRONT DRAPED ACROSS COLORADO AND KANSAS. LARGE UPPER LEVEL HIGH WILL ALSO REMAIN ANCHORED ACROSS THE SOUTHERN PLAINS. FOR OUR AREA...MOIST SOUTHEAST UPSLOPE FLOW WILL CONTINUE BENEATH MODERATELY STRONG WEST WINDS ALOFT. THUNDERSTORMS ONGOING ACROSS PARTS OF WESTERN NEBRASKA THIS MORNING SHOULD GRADUALLY WEAKEN. MID AND HIGH CLOUDS ASSOCIATED WITH THIS ACTIVITY SHOULD DISSIPATE OR MOVE OFF TO THE EAST OF THE AREA BY EARLY AFTERNOON...BUT AREAS OF LOW CLOUDS/STRATUS MAY AGAIN HANG TOUGH INTO THE MID AFTERNOON HOURS. NEW THUNDERSTORM DEVELOPMENT SHOULD TAKE PLACE BY LATE AFTERNOON ACROSS THE NEBRASKA PANHANDLE...AND ADJACENT EASTERN WYOMING...SOUTH DAKOTA...AND COLORADO. MOIST UPSLOPE FLOW COMBINED WITH AFTERNOON HEATING WILL BE THE TRIGGER. IN ADDITION...WEAK WAVES MAY LOCALLY AID IN THUNDERSTORM DEVELOPMENT AS THEY RIDE AROUND THE PERIPHERY OF THE SOUTHERN PLAINS UPPER LEVEL HIGH. BULK SHEAR AND INSTABILITY WILL ONCE AGAIN SUPPORT SUPERCELLS AT FIRST...WITH ACTIVITY POSSIBLE CONGEALING INTO AN MCS AS THE STORMS PROPAGATE INTO THE MOIST SOUTHEAST FLOW...POSSIBLE REACHING CENTRAL NEBRASKA THROUGH WESTERN KANSAS BY MID EVENING. SUNDAY..MORE OF THE SAME CAN BE EXPECTED...WITH MOIST SOUTHEAST UPSLOPE FLOW CONTINUING ACROSS THE AREA. THUNDERSTORMS /SOME SEVERE/ MAY BE A BIT MORE WIDESPREAD SUNDAY AFTERNOON...AS MODELS INDICATE A SHORTWAVE TRANSLATING FROM THE DESERT SOUTHWEST...AND INTO THE CENTRAL PLAINS BY EVENING. MONDAY...LOW PRESSURE WILL STRENGTHEN ACROSS NORTHEAST WYOMING/SOUTHEAST MONTANA. THIS WILL EFFECTIVELY PULL THE STATIONARY FRONT NORTHWARD AS A WARM FRONT. LOOKS AS IF THE FRONT WILL END UP FROM WESTERN SOUTH DAKOTA THROUGH CENTRAL NEBRASKA BY LATE AFTERNOON. THIS FRONT...COMBINED WITH FAVORABLE UPPER LEVEL DYNAMICS FROM APPROACHING PACIFIC NORTHWEST UPPER TROUGH...WILL SET THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER DAY. TUESDAY AND BEYOND...AS THE AFOREMENTIONED UPPER TROUGH MOVES ACROSS THE NORTHERN PLAINS...A COLD FRONT WILL MOVE THROUGH THE AREA. THE FRONT WILL SETTLE TO THE SOUTH WEDNESDAY...AND THEN BEGIN TO RETURN NORTH AS A WARM FRONT THURSDAY AND FRIDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY AS THIS OCCURS. TEMPERATURE WISE...NO EXTREMES ARE EXPECTED THROUGH THE ENTIRE SEVEN DAY PERIOD. HIGHS SHOULD MOSTLY AVERAGE IN THE 80S...BUT 90S MAY OCCUR MONDAY ACROSS PARTS OF SOUTHWEST NEBRASKA TO THE SOUTH OF THE WARM FRONT. LOWS WILL MOSTLY REMAIN IN THE 60S...WITH PERHAPS A FEW UPPER 50S ACROSS THE NORTHWEST. && .AVIATION... CEILINGS WILL CONTINUE TO LOWER OVER SOUTHWEST NEBRASKA IN ADVANCE OF CONVECTION. ISOLATED NATURE OF CONVECTION WILL KEEP TSRA OUT OF KLBF TAF AND COVER WITH VCTS. STORMS EXPECTED TO PASS BY KLBF BETWEEN 11 AND 12Z AT CURRENT 25 KT EASTERLY MOTION. STRATUS TO SETTLE BACK IN WITH PASSAGE OF CONVECTION OVER SOUTHWEST NEBRASKA. CIGS WILL IMPROVE TO MVFR BY LATE MORNING AND INTO VFR RANGE BY AFTERNOON. CONVECTION SHOULD REMAIN SOUTH OF KVTN TAF SITE WITH VFR CONDITIONS PERSISTING THROUGH THE DAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...TAYLOR AVIATION...POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 AM CDT SAT JUL 11 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 521 AM CDT SAT JUL 11 2009 /421 AM MDT SAT JUL 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. A FRONTAL BOUNDARY LAYING ACROSS WESTERN KANSAS INTO NORTHEAST COLORADO AND SOUTHEAST WYOMING WILL LEAVE MOIST EASTERLY FLOW ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER THE NEBRASKA PANHANDLE AND MOVE EAST INTO WESTERN NEBRASKA. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE AREA OF CONCERN IS WEST OF US HIGHWAY 83 FROM VALENTINE TO MC COOK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A BOUNDARY LYING ALONG THE NEBRASKA KANSAS BORDER WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND. ANOTHER STRONGER FRONT WILL MOVE ACROSS THE NORTHERN PLAINS ON MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
The North Platte radar (KLNX), 88 km away, was scanning. The volume nearest the first event began at 13:43 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173180, 173181, 173182.